Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Withdrawel's from pain medications

I have been reading your stories on this website for several days. I was interested in finding out more information on been hooked on pain medications. I discovered I am a drug addict.  Please don't laugh. This website has been most informative. I have been taking loritabs on and off for years. I started taking them when I was at my mothers house for headaches. She'd give them to me freely. She was on 10's for back pain and the doctor would give her as many as she wanted. She would give me several and I would take 2 to 3 at a time. I started taking them from her purse and from other peoples houses for years. I felt very bad and could not understand why I was doing this because it would make me feel awful (because I knew it was wrong) but great phsically. I hated myself for doing these things but would you believe I felt like I could not stop?  I have tried to stop but can't.  I need help but I don't want no-one to know about these things. Recently my husband had a shoulder injury and went into the hospital for an operation and I have taken several of his capsules for pain. He does not need them no more but I am continuously calling his doctor for refills and I am afraid. I am really hooked on these things now because its been 4 months and I have been taken them everyday at least 4 to 6 times (7.5's).  I need help. What do I do? I can not stop. I need help>please. I only have 6 left. Thankyou for listening.....
66 Responses
Avatar universal
hi,,you have come to the right place and you will get alot of support and advice here......from what I can tell you are not taking an astronomical amount but it will escalate over time..while you can do it do you think you can taper off the drugs  slowly wean yourself off so you won't experience alot of the withdrawals?  or would you prefer Thomas's detox recipe?  there is also inpatient treatment,outpatient treatment...maybe you can get involved in a 12 step recovery program...there are alot of options but the key to it all is desire and willingness which I sense you already have...since you have admitted you are an addict....a difficult thing to do....hang in there and keep coming here.....love to all             cin
Avatar universal
Today has been a bad day. I ran out of pills.....I'm so depressed and have a yucky feeling. I knew this was coming. All I want to do is crawl into bed and hope I can sleep.
Hope everyone else is having a better day than I......that wouldn't be hard to beat at this point.
Then my ex picks today of all days to show up and act like a jackass. Geeeeeeeeeeeze.
Avatar universal
Thankyou for posting on my subject.......I am still new at this. I do not know if I want to tell anyone else about my secret. Is that not strange? I can tell complete strangers about this mess and not my loved-ones. If they knew I would be an absolute failure in their eyes. My doctor may not understand. I know my husband would not. He makes fun of me on my anti-depressent's that I'm on for now anyhow......let alone the idea of being hooked on his tabs........one day I will tell all but not right now.....................
Avatar universal
Hi all

Don't mean to break the thread here but I have a question. I posted a question 9/17 under Vicoden Cravings. I noticed today that Dr. Steve replied 9/23. Could someone please look at this. Is this reply to me? Because if so could someone tell me HOW THE HELL I STOPPED EARLY IN THE ADDICTION PROCESS WHEN I HAVE BEEN ADDICTED FOR 22 YEARS. I mean no disrespect Dr. Steve but I think I was way past early on anything, except my refills sir.

Shea
Avatar universal
Hi Katie

Just want you to know I am thinking of you today. Just remember at least you know what to expect and hopefully you know the worse will be over in 2-3 days. You are in my thoughts and prayers as I know this is a tough time. Remember how many people are here for you. Are you using Thomas's recipe and/or 5htp? Do you have valium or clonidine? You will get through this. Keep us posted.

Shea
Avatar universal
Hi.....I was (still am) doing the same thing as you. Calling in refills for someone else in my family and then taking them myself. This came back to bite me in the butt one day...my husband had been getting refills (without his knowledge) for quite awhile. Then there came a time when he really needed something for pain. To make a long story short....he was in pain...the doctor wouldn't call anything in because he thought he had plenty....and I was caught with my hand in the cookie jar. But this didn't stop me from doing it again.
If there is anyway you can stop now, DO IT before this train gets out of control.
This forum is a good place to come...lots of support here.
Avatar universal
Hi. I went back and read the doctors post to you. Obviously he has a generic answer for every question. I think on yours he thought you said you had been using for 5 weeks instead of clean for 5 weeks. Aren't you glad he puts so much effort into these answers! Now, I am interested in your story! How did you get clean??? I'm sure you have posted your story...I should go back and read some old posts. Did you use thomas's recipe? I started on that today. The only thing I don't have is valium, but I have some Soma and I have access to ativan and xanax. After reading this forum, using ativan or xanax scares me...but I know when the full impact of withdrawals hits me, I'll be desperate.
Avatar universal
Thomas ,I finally got the courage to post my story,only after about an hour of wroting and posting it 2 ,the next morning it was gone?I know it posted cause I re read it afterwards!Any clue?I had a  horible weekened and seems to be getting worse !I remember you posting that I'd aways have a freind here ,so that's where I turned!I'm at my wits end with this addiction and no support because no one has a clue!Please help if you can!Thanks in advance!Don't want to go into my story till I hear from you!
Avatar universal
Is there life after opiates? I never even got out of my pj's today......haven't combed my hair....
I know the physical part of this will pass....but what about the mental? That's the part I can never get past.
I think getting divorced, going thru menapause and having to worry about going back to a job you hate and having money problems is way too much for a person to handle. I NEED MY LORTAB BACK...NOW!
Well, back to the couch to wallow in misery.
Avatar universal
WW

Have a great trip, I would say break a leg but...

I responded (in depth) to your post in the Xanax thread. Nice of you to inquire into my health - I'm working on it.

Frank Lee
Avatar universal
Hi Frank,
I looked for your post to me in the Xanax thread, but didn't see it. Maybe it got deleted? Seems a few posts here and there are getting deleted again. I'm worried about why that happens.  I know our new posted Jenifer wrote her history and reached out to Thomas, but her post was deleted.

Take care Frank, you are an inspiration to me.  :-)

love,
WW
Avatar universal
Hi everyone,
Well, I had a hell of a day yesterday. While trying to get the phone quickly, I bashed my head into an open cabinet. This knocked me off balance, sending me crashing onto the floor, right on my two lower discs, where I had the surgery. Oi!
It hurt. A lot.  I forgot what real, crying out loud screaming pain felt like.  I called my doc and he said to wait to see how I felt in the morning, if it was still really hurting I'd get it xrayed, and he told me to take a pain pill to get the inflamation and pain down faster, so we'd know sooner if I'd done any serious damage.

I debated for over an hour, then decided it was ridiculous of me to sit in extreme pain. I am not a martyr. So, I asked my husband to hold the pill bottle after I took the dose, and to question me severely if I asked for more later that night or today.
I was really nervous, and felt horrible about it.  But, pain is pain and this was serious.  I didn't really take enough to completely dull the pain, but it did help a little. The funny thing is, that I really hated how the vic made me feel. I couldn't believe it.  After the initial rush, that lasted all of half an hour, I just felt like ****. Nauseous, drained, not my own vibrant energy that I'd gotten used to having back.  It left me with a little headache as well. Yuck.

I thought it would trigger a desire to use more, but it seems to have only reinforced my desire to not take it at all.  I'm very thankfull for that..I was so scared it would make me want to go right back into addiction hell.  I value the clarity of mind and increased energy that being clean has brought me, and I don't want to loose that ever again.

I felt I needed to tell you guys what happened, mostly to keep myself totally honest. This is the one place where I get to be completely honest, and it would have felt wrong to not tell you guys this.

thanks for listening.
love,
WW
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.